MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 L; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 L; KNEE FEMORAL COMPONENT CEMENTED
Model Number 02.12.0005L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 jun 2019: lot 160982: (b)(4) items manufactured and released on 04-apr-2016.Expiration date: 2021-03-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional implant involved: gmk-sphere 02.07.1205l tibial tray fixed cemented size 5 l (k090988), lot 155594: (b)(4) items manufactured and released on 28-dec-2015.Expiration date: 2020-12-07.No anomalies found related to the problem.To date, all the items of this same lot have been already sold without any other similar reported event.Gmk-sphere 02.12.0510fl tibial insert fixed sphere flex size 5/10 mm l (k121416), lot 160598: (b)(4) items manufactured and released on 09-may-2016.Expiration date: 2021-04-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Gmk-sphere 02.07.0035rp patella resurfacing size 3 (k090988), lot 160954: (b)(4) items manufactured and released on 26-apr-2016.Expiration date: 2021-04-13.No anomalies found related to the problem.To date, all the items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
The patient came in due to signs of infection 2 years and 10 months after primary, the pathogen is unknown.The surgeon performed a washout and explanted the femoral component, tibial tray, poly and patella.The surgeon implanted a temporary spacer and the surgery was completed successfully.
 
Additional Manufacturer Narrative
On the (b)(6) 2020 we were informed that: back on (b)(6) 2019, the patient had an infection and a spacer was implanted.This patient was implanted with permanent hardware today ((b)(6) 2020).

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5 L
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8691457
Report Number3005180920-2019-00453
Device Sequence Number16555217
Product Code JWH
UDI-Device Identifier07630030825859
UDI-Public07630030825859
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2021
Device Model Number02.12.0005L
Device Catalogue Number02.12.0005L
Device Lot Number160982
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;